Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 23, 2012Bibb County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 23, 2012, 3:44 PM EDT for Bibb County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2012, 3:44 PM EDT (19:44 UTC)
Expired
Jul 23, 2012, 4:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 46 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WWUS82 KFFC 231944
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON JUL 23 2012

GAZ072-082-232015-
344 PM EDT MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN JONES AND BIBB COUNTIES UNTIL 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS KEYS...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
JONES AND BIBB COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CROSS KEYS...MACON...MOUNTAIN SPRINGS...
POSTELL...GRISWOLDVILLE...PAYNE CITY...CLINTON...WESLEYAN...ARKWRIGHT
AND JARRELL PLANTATION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3288 8384 3296 8370 3298 8372 3300 8372
      3301 8373 3303 8372 3305 8374 3311 8366
      3291 8344 3275 8362
TIME...MOT...LOC 1944Z 132DEG 8KT 3291 8359

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:37 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 23, 3:37 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT MON JUL 23 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CONVECTION STARTING TO DEVELOP WITH INFLUENCE OF AFTERNOON HEATING
AND MODERATE INSTABILITY. ALSO...LEE SIDE TROUGH ACROSS THE CWA AND
WE ALSO MAY BE SEEING SOME INFLUENCE FROM THE SOUTHERN END OF A
SHORT WAVE MOVING THROUGH KY AND TN. AS A RESULT...HAVE CHANCE POPS
ACROSS THE FORECAST AREA THROUGH THE EVENING AND TAPERING OFF TO
SLIGHT CHANCE AFTER 06Z. AXIS OF UPPER RIDGE REMAINS TO OUR WEST ON
TUESDAY AS A TROUGH DEEPENS INTO THE NORTHEAST STATES. THIS KEEPS
THE CWA IN NORTHWEST FLOW ALOFT AND MODELS INDICATE THE POSSIBILITY
OF MORE SHORT WAVE ENERGY MOVING SOUTHEAST INTO THE APPALACHIANS. AT
THIS POINT...CHANCE POPS LOOK OKAY FOR TUESDAY WITH SLIGHT CHANCE
AFTER 00Z. NO BIG CHANGES FOR TEMPERATURES AS A BLEND OF MAV/MET
LOOKS REASONABLE. MID 90S OVER MUCH OF THE CWA TUESDAY.

41

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES PLANNED TO THE LONG TERM.
BDL

HIGH PRESSURE RIDGE OVER THE AREA WILL CONTINUE TO DOMINATE THE
WEATHER PATTERN INTO THE LONG TERM. A DECENT AMOUNT OF MOISTURE
REMAINS OVER THE AREA AS THE RIDGE KEEPS THE STATE IN MOIST W TO SW
FLOW INTO MONDAY. ALL IN ALL WILL CONTINUE WITH A PERSISTENCE
FORECAST OF DIURNALLY DRIVEN THUNDERSTORMS THROUGH THE END OF THE
FORECAST PERIOD. THE GFS MODEL IS SHOWING A COLD FRONT MOVING INTO
THE AREA SAT PULLING IN DRIER AIR BEHIND IT FOR NEXT WEEKEND. THIS
IS THE FIRST RUN THIS IS SHOWING UP IN SO NOT VERY CONFIDENT IN THIS
HAPPENING RIGHT NOW. WILL CONTINUE WITH PERSISTENCE BUT DEFINITELY
KEEP AN EYE ON HOW THIS PROGRESSES OVER THE NEXT FEW DAYS.
PRECIPITABLE WATER VALUES STILL SHOWING NEAR 1.5 TO 2.0 INCH SO
HEAVY RAIN WITH LOCALIZED FLOODING WILL STILL BE A CONCERN...AT
LEAST THROUGH WED/THU.

01

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL PREVAIL UNDER HIGH PRESSURE INFLUENCE. EXPECT
SCT CUMULUS AROUND 040 TO 050 DURING THE AFTERNOON AND EARLY
EVENING. ISOLATED TO SCATTERED CONVECTION STILL EXPECTED DURING
AFTERNOON HEATING. WINDS EXPECTED TO BE WEST TO NORTHWEST LESS
THAN 10KT THIS AFTERNOON BUT COULD VARY IN DIRECTION DUE TO
INFLUENCE OF HIGH PRESSURE. MOSTLY CLEAR SKIES TONIGHT WITH NO
SIGNIFICANT VISIBILITY RESTRICTIONS AND LIGHT AND VARIABLE WIND.
SIMILAR CONDITIONS FOR TUESDAY AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON THUNDERSTORM COVERAGE AND IMPACT ON TAF SITES.
HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  96  73  99 /  30  30  20  30
ATLANTA         74  94  76  96 /  30  30  20  30
BLAIRSVILLE     69  91  70  90 /  30  30  20  30
CARTERSVILLE    69  95  70  98 /  30  30  20  30
COLUMBUS        75  95  75  97 /  30  30  20  30
GAINESVILLE     73  95  74  96 /  30  30  20  30
MACON           72  95  73  99 /  30  30  20  30
ROME            71  95  71  99 /  30  30  20  30
PEACHTREE CITY  70  94  71  96 /  30  30  20  30
VIDALIA         75  96  76  98 /  30  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jul 23, 9:45 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EDT MON JUL 23 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
945 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
BROAD UPPER LEVEL HIGH PRESSURE WILL CONTINUE OVER THE AREA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE HEAVY RAIN...
STRONG GUSTY WINDS AND FREQUENT LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS NORTH AND
CENTRAL GEORGIA.

.DISCUSSION...
ABUNDANT MOISTURE IN THE LOWER LEVELS WILL CONTINUE OVER THE AREA
TODAY UNDER THE BROAD RIDGE ALOFT. CAPES WILL INCREASE TO 2000 TO
2500. A WEAK DISTURBANCE MOVING ALONG THE NORTHEAST PERIPHERY OF THE
HIGH WILL AID THUNDERSTORM DEVELOPMENT...ALLOWING THE POTENTIAL FOR
ISOLATED THUNDERSTORMS TO BECOME STRONG WITH HEAVY RAIN AND STRONG
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 23, 3:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON JUL 23 2012

GAZ072-082-232015-
344 PM EDT MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN JONES AND BIBB COUNTIES UNTIL 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS KEYS...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
JONES AND BIBB COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CROSS KEYS...MACON...MOUNTAIN SPRINGS...
POSTELL...GRISWOLDVILLE...PAYNE CITY...CLINTON...WESLEYAN...ARKWRIGHT
AND JARRELL PLANTATION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3288 8384 3296 8370 3298 8372 3300 8372
      3301 8373 3303 8372 3305 8374 3311 8366
      3291 8344 3275 8362
TIME...MOT...LOC 1944Z 132DEG 8KT 3291 8359

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:06 PM EDTSpecial Weather StatementFFCMacon24 min
Jul 22, 8:10 PM EDTSpecial Weather StatementFFCHouston35 min
Jul 22, 8:24 PM EDTSpecial Weather StatementFFCMacon36 min
Jul 22, 8:39 PM EDTSpecial Weather StatementFFCTaliaferro36 min
Jul 22, 8:51 PM EDTSpecial Weather StatementFFCHouston24 min
Jul 22, 9:32 PM EDTSpecial Weather StatementFFCDodge13 min
Jul 22, 9:49 PM EDTSpecial Weather StatementFFCSumter26 min
Jul 22, 10:16 PM EDTSpecial Weather StatementFFCCrisp29 min
Jul 23, 6:41 PM EDTSpecial Weather StatementFFCMeriwether34 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.